MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS
Catalog Number 381112
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd angiocath needle pierced the catheter resulting in bent needle with retraction difficulties.The following information was provided by the initial reporter, translated from italian to english: placement of iv infusion cannula needle in support feeding in preterm infant.Preparation of necessary materials.Disinfection of the site.Maneuver performed by two operators.Visualization of the venous heritage and attempt do access placement.Unsuccessful placement of access.In retracing the device perception of difficulty and resistance to remove it.Once out, later after several attempts, the cannula shows up bent and punctured by the guide needle.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 381112 and lot number 3103354.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, the affected physical sample was returned for evaluation by our quality team.Through examination of the sample, the needle was observed through the catheter.It is most probable that this defect resulted from the catheter being bent and the air blowing station being incorrect during manufacture.There was also a failure in the vision system and the detection inspection which allowed the catheter to pass through to the client.Associates in the product assembly and packaging areas have been alerted of this incident to raise further awareness on the production floor.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD ANGIOCATH
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20598683
Report Number9610048-2024-00170
Device Sequence Number6550893
Product Code FOZ
UDI-Device Identifier00382903811120
UDI-Public(01)00382903811120(11)230427(17)280331(10)3103354
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381112
Device Lot Number3103354
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown